The A to Z of drugs that jerk you around
Someone recently asked a question on the forum about symptoms that sound like myoclonus: very painful muscle spasms. As many of you will be aware, myoclonus can be a symptom in arachnoiditis. However, there is something else we need to consider: medication. Basically there are many drugs, from Aspirin to Zoloft, that can cause myoclonus, and if they are in combination, then obviously the risk is substantially higher.
For instance, Gabapentin (Neurontin), which many people with arachnoiditis take, is a culprit, as is Pregabalin (Lyrica). Lyrica in particular can be a problem if taken at the same time as opiates, especially Oxycodone (or Oxycontin). SSRI type antidepressants such as Prozac (Fluoxetine), Sertraline and Paroxetine are also potential causative meds.
If you are experiencing these awful symptoms (the spasms are excruciatingly painful) I would advise you see your doctor and ask about whether your medication could be the problem rather than the solution, because all too often I suspect the way the symptoms are treated could be making the problem far worse not better.